MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 00-8777-032-02, lot# unknown, biolox option, head,m, 32/0, taper 12/14.Item# unknown, lot# unknown, wagner stem hip implant.Device evaluated by manufacturer: the manufacturer did not receive the device yet; however, it is indicated by complainant that it will be returned for investigation.X-rays were received and will be reviewed as part of ongoing investigation.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.The following reports are associated with this event: 0009613350-2019-00285.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient was revised due to elevated metal ion levels, metallosis.Dislocation can be seen on the received x-rays.Attempts to obtain additional information have been made; however, no further information has been provided.
 
Event or Problem Description
Please refer to report 0009613350-2019-00286.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: as no lot number was provided, the device history records could not be reviewed.Trend analysis: no trend has been identified.Event description: t was reported that a patient had a revision of the left hip due to elevated metal ion levels, metallosis and dislocation on the (b)(6) 2019.Review of received data: three undated (without time-stamp) x-rays have been received and been reviewed by external radiologists (hcp-mmi group), whereby the following was concluded: 2 ap films of the left hip demonstrate screw fixation of the acetabular cup.There is dislocation of the femoral head from the acetabular cup.Femoral component is intact with possible calcar resorption.The bone quality of the patient has also been noted to be of normal quality.Acetabular incliniation angle can not be confirmed without an ap film of the pelvis.Inquiry e-mail sent in by the sales rep to the 411 group regarding implant identification for a surgery pre-planning was received.Hcp (mmi group) x-ray review received, whereby a dislocation of the femoral head from the acetabular cup is confirmed.Femoral component is noted to be intact.Possible calcar resorption has been mentioned as well as a normal bone quality.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: it was reported that a patient had a revision of the left hip due to elevated metal ion levels, metallosis and dislocation on the (b)(6) 2019.X-ray review by an external group of radiologists (hcp) confirm the event of dislocation.The acetabular inclination angle remains undetermined.Therefore the possibility of a too steep implanted cup can not be excluded, which may have contribute to the event of dislocation.However, neither operative notes, office visit notes, nor devices or photos of the explanted implants were received; therefore the condition of the components is unknown.Patient factors that may affect the performance of the components such as activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.It is also unknown if the patient suffered a trauma incident or not.Due to no medical reports regarding the blood work of the patient have been received, an event of elevated metal ion levels in the blood of the patient can not be confirmed.Additionally, due to neither surgical reports nor intraoperative pictures having been received, the event of metallosis can not be confirmed.In conclusion, due to solely x-rays being provided (in addition with the x-ray review) and no additional medical documents, only the event of dislocation can be confirmed and neither a case of elevated metal ion levels nor a case of metallosis.However, due to a lack of remaining information, it is impossible to perform a meaningful analysis of the events and to determine an exact root cause.Based on the available information, we were not able to identify an exact root cause for these issues.The investigation for the warsaw-products have been conducted and captured in warsaw complaint (b)(4).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8586858
Report Number0009613350-2019-00286
Device Sequence Number1836055
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public00889024430488
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-032-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;